Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 134, NWS Atlanta, GA

April 21, 2006Haralson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 21, 2006, 9:54 PM EDT for Haralson County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2006, 9:54 PM EDT (01:54 UTC)
Expired
Apr 21, 2006, 10:20 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Haralson County, GA

The radar

The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 9:21 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1609 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 220154
SVRFFC
GAC143-220230-
/O.NEW.KFFC.SV.W.0134.060422T0154Z-060422T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
954 PM EDT FRI APR 21 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARALSON COUNTY IN NORTHWEST GEORGIA

* UNTIL 1030 PM EDT

* AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 9 MILES WEST OF FELTON TO BREMEN...AND
  MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DRAKETOWN...BUDAPEST AND BUCHANAN.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3389 8540 3367 8525 3373 8505 3390 8503

$$
1 follow-up statement
000 
WWUS52 KFFC 220220
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1019 PM EDT FRI APR 21 2006

GAC143-220229-
/O.CAN.KFFC.SV.W.0134.000000T0000Z-060422T0230Z/
HARALSON GA-
1019 PM EDT FRI APR 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR HARALSON COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF THE COUNTY. SEVERE 
WEATHER IS NO LONGER EXPECTED.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING PLEASE 
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3389 8540 3367 8525 3373 8505 3390 8503

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 5:30 PM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, Apr 21, 5:30 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT FRI APR 21 2006

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
MAIN CONCERN IS SEVERE THUNDERSTORM THREAT FROM LATE THIS AFTERNOON
THRU EARLY SATURDAY MORNING AS AN UPPER DISTURBANCE OVER NE TX-ARK
KICKS EASTWARD AND DRAGS A SURFACE LOW AND ASSOCIATED FRONT INTO
NORTH GEORGIA BY EARLY SATURDAY MORN. CURRENT RADAR SHOWS A LARGE
LINE OF TSTMS PUSHING INTO WEST CENTRAL AND SOUTH MS...WITH ISOLATED
STORMS DEVELOPING OUT AHEAD OVER CENTRAL AL. INITIAL CONCERN IS THE
ISOLATED SEVERE STORM THREAT THIS AFTERNOON AND EARLY EVENING AHEAD
OF THE SQUALL LINE. MOIST SOUTHERLY SURFACE WINDS AND AFTERNOON
HEATING CONTINUES TO DESTABILIZE OUR AIRMASS...RESULTING IN
1500-2500 CAPES WITH MODERATELY STEEP/UNSTABLE LOWER-MID LEVEL LAPSE
RATES. THIS COUPLED WITH INCREASING LOW LVL WIND SHEER WILL ENHANCE
SEVERE STORM DEVELOPMENT...WITH LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES ALL POSSIBLE. THIS THREAT WILL REMAIN MOSTLY
ISOLATED TO SCATTERED IN NATURE THROUGH ABOUT 6-8 PM THIS EVENING...
THEN BECOME MORE NUMEROUS BY 8-9 PM THRU ABOUT 4-5 AM SATURDAY
MORNING AS THE SQUALL LINE NEARS AND PUSHES ACROSS THE AREA. EXPECT
THE WIND DAMAGE THREAT TO INCREASE AHEAD AND ALONG THE SQUALL LINE
AS IT PUSHES ACROSS MAINLY NORTH AND CENTRAL GA FROM LATE THIS
EVENING INTO THE EARLY SATURDAY MORNING HOURS. ALTHOUGH THE MORE
FAVORABLE LOCATIONS FOR SEVERE STORMS IS ALONG AND NORTH OF A
COLUMBUS TO ATHENS LINE...RESIDENTS IN COUNTIES SOUTH OF THAT LINE
WILL LIKELY SEE SOME STRONG TO SEVERE STORMS AS WELL AND SHOULD
REMAIN ALERT TONIGHT.

THE FRONT WILL PUSH ACROSS THE AREA ON SATURDAY...SO EXPECT A
GRADUAL CLEARING OF THE WEATHER SATURDAY AFTERNOON...HOWEVER THE
SEVERE WEATHER THREAT SHOULD GREATLY DIMINISH FROM WEST TO EAST
BETWEEN 5 AM THRU 10 AM SATURDAY MORNING. HIGH PRESSURE AND A DRIER
MORE STABLE AIRMASS WILL QUICKLY SETTLE IN BY SATURDAY
AFTERNOON-EVENING...WITH MOSTLY SUNNY SKIES ON TAP FOR SUNDAY.

.LONG TERM...(MONDAY THROUGH FRIDAY)
HAD LITTLE TIME TO LOOK AT THE EXTENDED...BUT INITIAL GLANCE
CONTINUES TO INDICATE DRY CONDITIONS THRU MONDAY WITH WEAK HIGH
PRESSURE AND NW UPPER LEVEL FLOW. THE GFS CONTINUES TO SHOW ANOTHER
COLD FRONT PUSHING ACROSS THE TENNESSEE AND LOWER MISSISSIPPI
VALLEYS ON TUESDAY...BRINGING ANOTHER THREAT OF THUNDERSTORMS. THE
FRONT STALLS OVER THE SOUTHEAST IN THE ZONAL FLOW AS WEAK IMPULSES
MOVE ALONG IT...CONTINUING THE RAIN AND POSSIBLE THUNDERSTORM THREAT
FOR WEDNESDAY THRU FRIDAY.

&&

.AVIATION...
CLEARLY THE MAIN AVIATION CONCERN WILL OCCUR DURING THE FIRST HALF
OF THE TAF VALID PERIOD. STRONG UPPER-LEVEL TROUGH AND PACIFIC FRONT
WILL MOVE THROUGH THE AREA QUICKLY TONIGHT. STRONG SHORT WAVE NOW
ROUNDING THE BASE OF THE TROUGH IN THE LOWER MS VALLEY. ONGOING
SHRA/TSRA ACTIVITY ACROSS MS/AL WILL SPREAD NE TOWARD GA QUICKLY
DURING THE EVENING. ISOLD SUPERCELL THREAT EXISTS MAINLY ACROSS
AREAS NW OF A RMG-DNN LINE...WITH MAIN SQUALL LINE ARRIVING ATL AREA
BETWEEN 02Z AND 06Z...WITH LINGERING SHRA THROUGH THE 12Z HOUR SAT.
BKN-OVC MOSTLY MVFR CIGS WILL LINGER THROUGH THE MORNING
HOURS...THEN CLEARING AND WINDY DURING THE AFTERNOON.

CEILING...
MOSTLY VFR UNTIL TSRA ACTIVITY ARRIVES. ATL-CSG IN THE 02Z-06Z
PERIOD...AHN-MCN IN THE 06Z-10Z PERIOD. SHRA WILL LINGER THROUGH 12Z
ATL-CSG AND 15Z AHN-MCN. EXPECT BRIEF PERIOD OF IFR CONDITIONS
DURING HEIGHT OF TSRA ACTIVITY...THEN MOSTLY IVR THROUGH 12-15Z
PERIOD...THEN MVFR MID-LATE MORNING...FINALLY BECOMING VFR BY OR AFT
18Z SAT.

VISIBILITY...
MOSTLY VFR UNTIL TSRA ACTIVITY ARRIVES. BRIEF PERIOD OF IFR AND
POSSIBLY EVEN LIFR DURING HEIGHT OF TSRA ACTIVITY. LINGERING
SHRA/TSRA ACTIVITY WILL HOLD VISIBILITY MOSTLY IN THE IFR RANGE
THROUGH 12Z-15Z...THEN VFR BY 16Z.

WX...
STRONG TO SEVERE TSRA POSSIBLY FROM ATL-CSG IN THE 02Z-06Z PERIOD.
LESS LIKELY SEVERE BUT STILL STRONG TSRA IN THE AHN-MCN AREA BETWEEN
06Z-10Z. LINGERING -TSRA/-SHRA WILL CONTINUE FOR 3-5 HOURS BEHIND
THE MAIN TSRA ACTIVITY. WILL END PRECIP FROM ATL-CSG BY 13Z AND
AHN-MCN BY 15Z.

WIND...
SW FLOW WILL INCREASE DURING THE EVENING AS LLJ DEVELOPS ACROSS THE
AREA IN ADVANCE OF MAIN AREA OF SHRA/TSRA ACTIVITY. EXPECT SW5-10KTS
DURING THE FIRST PART OF THE EVENING TO INCREASE TO 10-15KTS WITH
GUSTS TO 18KTS POSSIBLE THROUGH 06Z. WILL ALSO NEED TO CONSIDER
STRONG WIND GUSTS OR SQ WITH TSRA ACTIVITY AS IT MOVES THROUGH IN
THE 02Z-06Z PERIOD. WIND FIELD WILL DECREASE AS THE ACTIVITY SPREADS
FURTHER EAST LATER IN THE NIGHT. WEST WINDS 5-10KTS EARLY SAT WILL
BECOME NW 10-15KTS AND GUSTY DURING THE AFTERNOON ON BACK SIDE OF
DEPARTING STORM SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         62  73  56  83 /  80  40   5   5
ATHENS          61  74  52  84 /  80  50   5   5
GAINESVILLE     61  71  53  81 /  90  60   5  10
ROME            61  76  51  83 / 100  40   5   5
COLUMBUS        65  83  56  87 /  70  30   0   5
MACON           63  81  53  86 /  60  50   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39/19
Hazardous weather outlook, Apr 21, 8:30 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EDT FRI APR 21 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-220900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
830 PM EDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS EVENING AND TONIGHT.

.SYNOPSIS...
AN UPPER-LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL MOVE FROM THE
LOWER MISSISSIPPI VALLEY INTO THE SOUTHEAST U.S. EARLY SATURDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS EVENING WILL BE LARGE
HAIL...POSSIBLY AS LARGE AS GOLF BALLS IN A FEW THUNDERSTORMS. AS
THE NIGHT PROGRESSES...THE THREAT WILL SHIFT MORE TOWARD DAMAGING
WIND. FREQUENT DANGEROUS CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN
WILL ALSO POSE A HAZARD WITH MANY OF THE THUNDERSTORMS THAT MOVE
ACROSS THE AREA THIS EVENING AND TONIGHT. THROUGH MIDNIGHT...THE
MOST SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS WILL BE WEST OF A
LINE FROM BLUE RIDGE...TO ATLANTA...TO LA GRANGE. AFTER
MIDNIGHT...THE THREAT OF SEVERE THUNDERSTORMS WILL SHIFT FURTHER
EAST...MAINLY EAST OF A BLUE RIDGE...TO ATLANTA...TO LA GRANGE LINE.

.DISCUSSION...
A LARGE COMPLEX OF THUNDERSTORMS ACROSS ALABAMA CONTINUED TO SPREAD
EASTWARD FRIDAY EVENING...THE LEADING EDGE OF WHICH WAS REACHING
NORTHWEST GEORGIA AROUND SUNSET. CONDITIONS DO NOT APPEAR TO BE AS
FAVORABLE FOR SEVERE WEATHER AS EARLIER EXPECTED. THE AIR MASS
ACROSS GEORGIA HAS REMAINED SLIGHTLY COOLER THAN EARLIER
EXPECTED...AND AS A RESULT MORE STABLE. LIFTED INDICES IN THE -3
RANGE AROUND SUNSET...WILL RISE TO NEAR ZERO AFTER MIDNIGHT. CAPES
WILL DROP BELOW 500 OVER MOST OF THE AREA AFTER MIDNIGHT.
HOWEVER...A LOW-LEVEL JET OF 30-50 KNOT WINDS IS EXPECTED TO DEVELOP
ACROSS WEST CENTRAL GEORGIA AROUND MIDNIGHT. THIS COULD ENHANCE THE
SEVERE WEATHER THREAT IN THE 10 PM TO 2 AM PERIOD ACROSS NORTH
CENTRAL AND WEST CENTRAL GEORGIA. WHILE EARLY IN THE PERIOD THE MAIN
THREAT WILL BE HAIL...AS THE LOW-LEVEL JET DEVELOPS...IT APPEARS THE
MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL LINGER ACROSS EASTERN SECTIONS OF GEORGIA
SATURDAY MORNING...BUT THE THREAT OF THUNDERSTORMS SHOULD END ACROSS
ALL OF NORTH AND CENTRAL GEORGIA BY NOON. THERE WILL BE A CHANCE OF
SHOWERS AND THUNDERSTORMS TUESDAY THROUGH FRIDAY. CONDITIONS AT THIS
TIME DO NOT APPEAR FAVORABLE FOR THIS ACTIVITY TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS STILL POSSIBLE...MAINLY BEFORE MIDNIGHT IN
NORTHWEST AND WEST CENTRAL GEORGIA. LIMITED SPOTTER ACTIVATION WILL
CONTINUE ACROSS THE REMAINDER OF NORTH AND CENTRAL GEORGIA AFTER
MIDNIGHT. EMERGENCY MANAGERS WILL NEED TO CONTINUE TO MONITOR THE
SITUATION THROUGH THE EARLY MORNING HOURS.

19

In the hours before

Special weather statement, Apr 21, 8:00 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT FRI APR 21 2006

GAZ001-220030-
800 PM EDT FRI APR 21 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE COUNTY
UNTIL 830 PM EDT...

AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESTERN DADE CONTY THE THUNDERSTORM
WAS NEARLY STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DADE COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY
BY 830 PM EDT.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 21, 8:30 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EDT FRI APR 21 2006

GAZ001-002-220100-
830 PM EDT FRI APR 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN DADE AND WALKER COUNTIES UNTIL 900 PM EDT...

AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF RISING FAWN...MOVING NORTHEAST
AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DADE AND WALKER COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE RISING FAWN AND HIGH POINT. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR
MOVE OUT OF THE COUNTY BY 900 PM EDT.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 21, 9:01 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT FRI APR 21 2006

GAZ002-004-011-220130-
901 PM EDT FRI APR 21 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CHATTOOGA...
WALKER AND WHITFIELD COUNTIES UNTIL 930 PM EDT...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF TIDINGS THE THUNDERSTORM WAS
NEARLY STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CHATTOOGA...WALKER AND WHITFIELD COUNTIES. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE SUMMERVILLE...TRION AND NAOMI. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS
EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 930 PM EDT.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 21, 9:30 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT FRI APR 21 2006

GAZ042-052-066-220215-
930 PM EDT FRI APR 21 2006

...SIGNIFICANT WEATHER ALERT FOR HALF INCH DIAMETER HAIL AND WIND
GUSTS TO 40 MPH IN TROUP...HEARD AND CARROLL COUNTIES UNTIL 1015 PM
EDT...

AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM TYUS TO LONG CANE...MOVING
NORTHEAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE HALF INCH
HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH
AS THEY MOVE ACROSS THE ALABAMA BORDER INTO TROUP...HEARD...AND
CARROLL COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER
ON ROADWAYS.
Special weather statement, Apr 21, 9:34 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
934 PM EDT FRI APR 21 2006

GAZ002-004-012-220200-
934 PM EDT FRI APR 21 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN GORDON...
WALKER AND WHITFIELD COUNTIES UNTIL 1000 PM EDT...

AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF SUGAR VALLEY...MOVING NORTHEAST
AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GORDON...WALKER AND WHITFIELD COUNTIES. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE VILLNOW AND DALTON. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN
OR MOVE OUT OF THE COUNTY BY 1000 PM EDT.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 21, 9:46 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT FRI APR 21 2006

GAZ041-220215-
946 PM EDT FRI APR 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WINDS IN
HARALSON COUNTY UNTIL 1015 PM EDT...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 13 MILES NORTHWEST OF TALLAPOOSA TO
BUDAPEST...MOVING NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HARALSON COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY
BY 1015 PM EDT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 9:39 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard51 min
Apr 21, 10:37 PM EDTSevere Thunderstorm WarningFFCCoweta38 min
Apr 21, 10:45 PM EDTSevere Thunderstorm WarningFFCFulton45 min
Apr 22, 4:54 AM EDTSevere Thunderstorm WarningFFCBibb, Crawford36 min
Apr 22, 5:54 AM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson21 min
Apr 22, 6:13 AM EDTSevere Thunderstorm WarningFFCWashington32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.